MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; BTT
Model Number OPT946
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 07/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently attempting to retrieve further information regarding the reported event.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that an opt946 optiflow + adult nasal cannula had torn.The patient's oxygen saturation decreased to 84% spo2 and improved once the opt946 optiflow + adult nasal cannula was replaced.No further patient consequences was reported.
 
Event or Problem Description
A healthcare facility in massachusetts reported that an opt946 optiflow + adult nasal cannula had torn.The patient's oxygen saturation decreased to 84% spo2 and improved once the opt946 optiflow + adult nasal cannula was replaced.No further patient consequences was reported.
 
Additional Manufacturer Narrative
(b)(4).The opt946 optiflow + adult nasal cannula is an interface used to deliver humidified oxygen to patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt946 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for investigation.Our investigation is based on the information provided by the customer and our knowledge of the product.Results: the customer reported that the tubing of an opt946 optiflow + adult nasal cannula had torn.Conclusion: without the complaint device, we are unable to determine the cause of the reported damage.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt946 optiflow + adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt946 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
ADULT NASAL INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key12517129
Report Number9611451-2021-01081
Device Sequence Number5169368
Product Code BTT
UDI-Device Identifier09420012429742
UDI-Public(01)09420012429742(10)2101572167(11)210328
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2101572167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer12/19/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date01/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight68 KG
Patient RaceWhite